MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Model Number M00570360
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event was approximated to april 01, 2025 as no specific event date was reported.Block h6: imdrf device code a150103 captures the reportable event of stent premature deployment.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary stent was to be implanted for an unknown indication during a biliary stenting case performed on an unknown date.Prior to procedure, after opening the box and trying to remove the plastic piece from the tip of the stent, the stent started deploying, and the plastic piece was unable to be removed.Another wallflex biliary stent was used to complete the procedure.There were no patient complications reported as a result of this event.No further information has been obtained despite good faith efforts.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary stent was to be implanted for an unknown indication during a biliary stenting case performed on (b)(6) 2025.Prior to procedure, after opening the box and trying to remove the plastic piece from the tip of the stent, the stent started deploying, and the plastic piece was unable to be removed.Another wallflex biliary stent was used to complete the procedure.There were no patient complications reported as a result of this event.Additional information received on may !4, 2025: it was reported that the event date and procedure date was on (b)(6) 2025.
 
Additional Manufacturer Narrative
Blocks b3, b5, has been updated with the additional information received on may 14, 2025.Block g2 was corrected to "company representative" and "health care professional" block h6: imdrf device code a150103 captures the reportable event of stent premature deployment.Block h11 a wallflex biliary stent and delivery system were returned for analysis.Visual inspection found the stent partially deployed.No other problems were noted to the stent or delivery system.Product analysis confirmed the reported event of stent premature deployment due to the condition in which the stent was returned.The investigation concluded that the reported event was most likely due to procedural factors as lesion characteristics, handling of the device, and the technique used by the physician (force applied).Therefore, the most probable root cause of the reported event is adverse event related to the procedure.

Brand Name
WALLFLEX BILIARY
Common Device Name
BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22040824
Report Number3005099803-2025-02159
Device Sequence Number9061240
Product Code PNB
UDI-Device Identifier08714729953173
UDI-Public(01)08714729953173(17)260312(10)33615138
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K240464
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2026
Device Model NumberM00570360
Device Catalogue NumberM00570360
Device Lot Number0033615138
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by Manufacturer05/14/2025
Initial Report FDA Received Date05/16/2025
Supplement Report FDA Received Date06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown